Couldn't find what you looking for?

TRY OUR SEARCH!

Hoping you guys can help me out!

I've just noticed the appearance of a series of small pimples that almost look like hives, spread out fairly evenly all over my face, unfortunately. Knowing these pimples are unusual for me, I've been thinking about what could be causing them and then it dawned on me that this might be related to the vitamin C serum I have recently started using? I don't even use it every day, just occasionally. But there's nothing else that I changed in my skincare regime lately, so this remains as a suspect.

Can vitamin C serum cause pimples? In other words, should I stop using mine or look for other possible causes?

Loading...

This is rare and I'd say your breakout could be caused by any number of other things than the vitamin C serum, but having said that some people do get this. Basically reactions like rashes and tingling skin are more common. From your post I am not sure if you are having acne or some other skin rash. So the general advice anyway is to gradually build up vitamin C serum use. Use it in small amounts, go for lower strengths, don't use it every day but every three days. Once you get used to that you can up your strength and get to using it every day. It sounds like you're already basically doing that so it could be down to the specific serum you are using as well.
Reply

Loading...

Hello! Are you using retinol by any chance? I am asking because I have heard that vitamin C serums and retinol can interact with each other in a bad way. This is why people say you should use vitamin C serum only in the morning, and then use retinol at night of course, but obviously after cleansing your skin thoroughly. I'm not an expert on this or anything but I think you can look it up on the internet to find out more if you are using retinol. If not then just ignore this post.
Reply

Loading...

Pimples? Not likely. Redness and red spots that might look somewhat like pimples? Yes, absolutely, and it sounds like this is exactly what you are dealing with! Vitamin C takes a while to get used to. If the dose of ascorbic acid is too high or it has oxidized, which happens if you do not store it properly, this will happen to you. What serum are you using if you don't mind sharing? Perhaps you need a different one, and Cosmetic Skin Solutions C+E has been really good for me, with no side effects like you are describing. Still make sure that you're not piling it on. You only need a little!
Reply

Loading...

Oh, you'd be surprised how common it is to run into side effects when you first start using a vitamin c serum!!!

Depending on the type of vitamin c used and its potency, you may end up with anything from tingling, redness, pimples, and flaky skin to chemical burns if you have really sensitive skin. To avoid these, I'd advise starting wit 15% and choose a serum with a pH level of 3.5. Also never apply the serum right after exfoliating. As others wrote before, it is good to build up gradually.

Doing all this, vitamin c serum should be great for your skin and the side effects should soon be a thing of the past!
Reply

Loading...

User avatar
Celebrity
478 posts

A good vitamin C serum can absolutely do wonders for your skin, but as you have already discovered you do need to tread carefully, or your skin will find it hard to handle what you give it! You will want to use a product with a low Ph value to minimize side effects, purchase a product that is properly packaged in a dark bottle preferably with a pump system, and choose a product where the main ingredient isn't water. Vitamin C in all its forms oxidizes in water, so that means it won't work well. Finally, you may like to know that vitamin C powder, which you can personally mix in with the moisturizer of your choice, is another option. This is more stable.

Rosie

Reply

Loading...

Oh yeah I've definitely heard this before and agree it's probably not spots as such but some kind of skin reaction that basically means the vit C you are putting on your skin is either too strong, you are using too much of it, or you just need some time to get used to the presence of vit C on your skin, you know? The 40 carrots serum, which contains other ingredients too, is worthwhile considering. I've not heard that someone had issues with this serum right after using it probably because it is not just vit C, right?

Reply

Loading...

Honestly, I know very little to nothing about the science. I can tell you from experience though that when I used vitamin C serum, my skin went weird and gained problems rather than getting better. Of course I still love my fruits and green veggies and all that, but I will no longer be applying a vitamin C serum directly to my skin because it caused a lot of grief. No matter how long I waited, and I was at it 3 weeks perhaps, it just didn't get better. My skin was red and had pimples and also felt weird. Nope, this is one hype I will skip.
Reply

Loading...

After trying and failing with 20% vitamin C serums, I knew that I wanted the benefits of a good vitamin C serum but without the sticking and lack of absorption that I was dealing with. I have been using Rohto Melano CC intensive anti spot essence now and it has none of that stickness and works particularly well with my acne prone skin. If you have had issues getting pimples by using other vitamin C serums then perhaps this formula which is there for skin with acne will do you good? It is from Japan and you can order it online.
Reply

Loading...

Not acne exactly, but my skin did look strange after I started using a vitamin C serum, and also had an icky and heavy feel to it.

I know that vitamin C serums are all the rage these days, that must have skin product, but I applied mine daily for one month and my skin honestly looked bad. I only realized fully how bad it was when I allowed myself to stop using it, and my skin returned to normal almost right away after I did that.

My conclusion is that vitamin C serums are probably great for some but just not suitable for everybody.
Reply

Loading...

The years are starting to count for me too, especially in the facial area :) and I would definitely like to use something that can help me look fresher and more youthful. Reading the comments here, it sounds like vitamin C serum is just the right ticket for me. But I have no idea where to start. Can anybody point me in the right direction? What is a good brand and exactly how and often am I supposed to use it? Of course I don't want pimples from it like this thread is talking about so please recommend brands that will not do this. Thanks.
Reply

Loading...

I have heard that some people that use vitamin c serum get irritation or even breakouts. If you are using Retinoid such as Retin A then you are at risk of irritations especially. Don't use them at the same time of day because that makes your skin even more irritated.

It might not be your vitamin c serum at all. It could be related to your menstrual cycle. Don't introduce any new products at the same time you're using your vitamin c serum. So that you're sure it's your vitamin c serum.

Any way my tip is not to apply it every day. Use it only every other day or even every third day if you're worried. And than build it up slowly.
Reply

Loading...

I have recently had the same experience. Same white little pimples and reddened areas. Only new thing is introduction of Vit C serum.
So I'm assuming that acne can come from Vit C
Reply

Loading...

I know your issue is over a year old...but, wanted to let you know I had some reactions to a few Vitamin C serums. 

Reply

Loading...

What do you do to clear this bad reaction. i am suffering this badly
Reply

Loading...